Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 211, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 25, 2002, 2:29 PM CDT for Collin County, Denton County, Hunt County, Texas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 25, 2002, 2:29 PM CDT (19:29 UTC)
- Expired
- Aug 25, 2002, 3:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Collin County, TX, Denton County, TX, Hunt County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:46 PM CDT | Thunderstorm Wind 52 E | Corinth, TX | Power lines were blown down by high winds. |
| Aug 25, 3:01 PM CDT | Thunderstorm Wind 57 E | Commerce, TX | There were numerous reports of trees and power lines blown down. |
| Aug 25, 3:26 PM CDT | Thunderstorm Wind 52 E | Celina, TX | Numerous reports of trees blown down and damage to many roofs. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 12:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 12:25 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 25, 12:25 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE FORT WORTH TX 1225 PM CDT SUN AUG 25 2002 WE ARE UPDATING TO RAISE POPS SIGNIFICANTLY IN THE NORTHEAST AND NORTH...AND ADDING THE SEVERE THUNDERSTORM WATCH. WILL ALSO LOWER HIGH TEMPERATURES IN THE NORTHEAST. HAVE ALSO BEEFED UP POPS IN EAST AND CENTRAL JUST A BIT FOR TONIGHT...BECAUSE OF EXPECTED LEFT OVER THUNDERSTORM BOUNDARIES. 26 .FWD...NONE.
In the hours before
Special weather statement, Aug 25, 12:08 PM CDT, 2 hours 21 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1208 PM CDT SUN AUG 25 2002 THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING NORTHEAST OF A LINE FROM BOWIE TO...FORT WORTH... WAXAHACHIE...AND ATHENS. A THUNDERSTORM COMPLEX OVER SOUTH CENTRAL OKLAHOMA WILL MOVE SOUTHEAST AND ACROSS THE NORTHEAST THIRD OF NORTH TEXAS THIS AFTERNOON. THIS COMPLEX WILL PRODUCE AN OUTFLOW BOUNDARY THAT WILL MOVE ACROSS THE SLIGHT RISK AREA AND AID ADDITIONAL THUNDERSTORM DEVELOPMENT. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH...AND DAMAGING HAIL. PERSONS ENGAGED IN AFTERNOON OUTDOOR ACTIVITIES WITHIN THE SLIGHT RISK AREA...ESPECIALLY BOATERS...SHOULD BE ALERT FOR APPROACHING STORMS THIS AFTERNOON. IF A STORM APPROACHES...BOATERS SHOULD LEAVE OPEN LAKE WATERS AND SEEK SAFE HARBOR...ALSO MOVE INDOORS AND WAIT OUT THE STORM. ALSO...WITH HIGH TEMPERATURES NEAR 100 ACROSS ALL OF NORTH TEXAS TODAY...AFTERNOON HEAT INDEX VALUES WILL BE NEAR 105 DEGREES. ANYONE PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD DRINK PLENTY OF FLUIDS AND AVOID STRENUOUS PHYSICAL ACTIVITY. CHILDREN AND PETS SHOULD NOT BE LEFT IN CARS WHERE TEMPERATURES CAN QUICKLY RISE TO LIFE THREATENING LEVELS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:37 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 53 min |
| Aug 25, 1:42 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 63 min |
| Aug 25, 2:15 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 60 min |
| Aug 25, 3:08 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 67 min |
| Aug 25, 3:32 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.